Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Denver/Boulder, CO

June 19, 2011Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2011, 12:31 PM MDT for Weld County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2011, 12:31 PM MDT (18:31 UTC)
Expired
Jun 19, 2011, 1:00 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 86 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS55 KBOU 191831
SVRBOU
COC123-191900-
/O.NEW.KBOU.SV.W.0061.110619T1831Z-110619T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1231 PM MDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 100 PM MDT

* AT 1231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED OVER NORTHEASTERN WELD COUNTY...OR 34 MILES
  NORTHWEST OF STERLING...MOVING NORTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
  WARNED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4099 10403 4100 10358 4079 10359 4080 10393
TIME...MOT...LOC 1831Z 211DEG 28KT 4093 10374
WIND...HAIL <50MPH 1.50IN

$$
1 follow-up statement
976 
WWUS55 KBOU 191859
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1259 PM MDT SUN JUN 19 2011

COC123-191909-
/O.EXP.KBOU.SV.W.0061.000000T0000Z-110619T1900Z/
WELD CO-
1259 PM MDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD COUNTY HAS
EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4099 10403 4100 10358 4079 10359 4080 10393
TIME...MOT...LOC 1859Z 211DEG 28KT 4097 10370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:00 AM MDT, 8 hours 31 minutes earlier.

Area forecast discussion, Jun 19, 4:00 AM MDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MDT SUN JUN 19 2011

.SHORT TERM...MODELS IN GENERAL AGREEMENT ON THE TROUGH SWINGING
OVER COLORADO...BUT THEY HAVE SOME IMPORTANT DIFFERENCES IN THE
TRANSITION TO THE CLOSED LOW WE WIND UP WITH ON MONDAY. NAM IS QUITE
AGRESSIVE IN CLOSING THE LOW OFF EARLY AND PRODUCES A TIGHT
WRAPAROUND/DEFORMATION BAND OF PRECIPITATION ACROSS NORTHEASTERN
COLORADO TONIGHT WITH A WELL ORGANIZED AREA OF NORTHEAST LOW LEVEL
FLOW ON THE NORTH SIDE OF THE LOW. THIS RESULTS IN A MORE FOCUSED
AREA OF HEAVY PRECIPITATION STARTING LATE TONIGHT. OTHER MODELS
INCLUDING GFS TAKE LONGER TO FOCUS THE CIRCULATION AND HAVE MORE OF
A NORTH-SOUTH ORIENTED TROUGH WHICH RESULTS IN A WEAKER LOW LEVEL
WIND FIELD THIS AFTERNOON AND EVENING. THERE IS STILL GOOD LIFT AND
INSTABILITY...BUT NOT ALL FOCUSED IN ONE AREA AND WITH THE HEAVIEST
PRECIPITATION FURTHER NORTH IN WYOMING. SUSPECT THE NAM SOLUTION IS
OVERDONE...SOMETIMES IT DOES WELL WITH STRONG DEVELOPMENT BUT THIS
DOES NOT REALLY LOOK LIKE IT SHOULD BE THAT WAY. WILL GO FOR A
COMPROMISE OR LEAN AWAY FROM THE NAM A BIT...PLANNING ON WIDESPREAD
RAIN BUT NOT GETTING TOO EXCITED ABOUT A FOCUSED LARGE AREA OF HEAVY
RAIN AT THIS TIME. MORE ON THAT IN THE HYDROLOGY SECTION BELOW.

AS FOR THE SEVERE WEATHER THREAT...A BIT MORE MOISTURE AND SHEAR
THAN YESTERDAY...ESPECIALLY LATE IN THE DAY. WITH DEW POINTS IN THE
LOWER 50S IN THE NORTHEAST CORNER STORMS MAY GET GOING AGAIN FAIRLY
EARLY. EXPECT SOME MIXING OF THE MOISTURE CLOSER TO DENVER...AND A
LITTLE WARMING ALOFT WILL CAP THE LIMON AREA FOR A WHILE...BUT
EXPECT THAT DIURNAL HEATING AND INCREASING QG LIFT WILL PRODUCE A
ROUND OF FOOTHILLS/PALMER DIVIDE CONVECTION THAT MOVES NORTHEAST
FROM MID AFTERNOON TO EARLY EVENING. CAPES WILL BE IN THE 1500-2000
J/KG RANGE WITH ENOUGH CAPE AND SHEAR FOR LARGE HAIL AND DAMAGING
WINDS. NOT THE BEST TORNADO PROFILE BUT ENOUGH LOW LEVEL WIND AND
SHEAR SO THERE IS THE POSSIBILITY...HAIL SHOULD BE THE MAIN THREAT.

TRIMMED HIGH TEMPS TODAY GIVEN THE CLOUD COVER AND MORE MOISTURE
THAN EARLIER EXPECTED ON THE PLAINS. SNOW LEVEL LOOKS TO DROP TO
BETWEEN 9 AND 10 THOUSAND FEET TONIGHT WITH SOME ACCUMULATION ABOVE
TIMBERLINE...COULD BE SUBSTANTIAL AMOUNTS IN PLACES LIKE TRAIL RIDGE
BUT NOT WIDESPREAD ENOUGH FOR HIGHLIGHTS.

.LONG TERM...MODELS HAVE AN UPPER CLOSED LOW CENTERED OVER THE
SOUTHEASTERN QUARTER OF COLORADO BY MID DAY MONDAY.  BY 06Z MONDAY
NIGHT...IT'S PROGGED OVER SOUTH CENTRAL NEBRASKA...WITH WEAK FLOW
ALOFT OVER THE CWA.  NORTH-NORTHWESTERLY FLOW ALOFT IS PROGGED FOR
THE CWA TUESDAY AND TUESDAY NIGHT...WITH SPEEDS IN THE 30-50 KNOT
RANGE.  THE QG VERTICAL VELOCITY FIELDS SHOW DECENT UPWARD MOTION
OVER THE EASTERN TWO THIRDS OF THE CWA MONDAY MORNING.  THE UPWARD
ENERGY IS STILL HANGING AROUND OVER THE NORTHEAST CORNER MONDAY
AFTERNOON...OTHERWISE DECENT DOWNWARD MOTION IS PROGGED FOR THE REST
OF THE CWA.  IT'S ALL DOWNWARD MONDAY EVENING...THEN BENIGN SYNOPTIC
SCALE ENERGY IS PROGGED THE REST OF THE MONDAY NIGHT...TUESDAY AND
TUESDAY NIGHT.  THE PROGGED SURFACE LOW IS OVER CENTRAL TO NORTH-
CENTRAL KANSAS BY 12Z MONDAY MORNING...WITH NORTH-NORTHWESTERLY LOW
LEVEL WINDS ACROSS THE CWA.  PRETTY STRONG LOW LEVEL NORTHEASTERLY
WINDS ARE PROGGED THROUGH THE DAY MONDAY CONTINUING MONDAY NIGHT...
ESPECIALLY OVER THE EASTERN HALF OF THE PLAINS.  NORTH-NORTHWESTERLY
WINDS ARE PROGGED ON TUESDAY INTO TUESDAY NIGHT AS WELL.  FOR
MOISTURE...THE NAM HAS DEEP MOISTURE OVER ALL THE CWA MOST OF
MONDAY.  THE GFS SHOWS THIS ONLY EARLY MONDAY MORNING.  BY AFTERNOON
...THE FOOTHILLS AND ADJACENT PLAINS HAVE DRIED CONSIDERABLY DUE TO
DOWNSLOPING.  THE NAM HAS THIS BY 00Z MONDAY EVENING.  THE NAM KEEPS
PRETTY DECENT MOISTURE OVER THE MOUNTAINS AND EASTERN PLAINS MONDAY
EVENING...THE GFS IS DRIER OVER THE PLAINS.  AFTER MIDNIGHT MONDAY
NIGHT...BOTH MODELS AGREE BETTER AND KEEP DECENT MOISTURE IN THE
MOUNTAINS...WITH SOME IN THE MID LEVELS OF THE PLAINS.  ON TUESDAY
...SOME MOISTURE LINGERS AROUND...MORE-SO ON THE NAM BY AFTERNOON.
BOTH MODELS KEEP MID LEVEL MOISTURE OVER THE CWA TUESDAY NIGHT.
THE PRECIPITABLE WATER VALUES RANGE FROM 0.70-0.90 INCH ON MONDAY
...EVEN HIGHER OVER THE NORTHEAST CORNER.  THEY RANGE FROM 0.50-0.70
INCH MONDAY NIGHT AND TUESDAY...WITH 0.45-0.60 TUESDAY NIGHT.  THERE
IS NO CAPE OVER THE CWA ON MONDAY...WITH 0-300 J/KG AROUND LATE DAY
TUESDAY.  THE QPF FIELDS BETWEEN THE NAM AND GFS DIFFER GREATLY ON
MONDAY.  THE NAM HAS DELUGE AMOUNTS OF RAINFALL FOR THE EASTERN
PLAINS ON MONDAY...THE GFS HAS VERY SLIGHT AMOUNTS.  BOTH SHOW VERY
LITTLE FOR MONDAY NIGHT...WITH THE EXCEPTION ON THE NAM HAVING
DECENT AMOUNTS OVER THE NORTHEAST CORNER.  THERE IS A TAD IN MOST
ARES ON TUESDAY.  TUESDAY NIGHT IS DRY.  AS THIS INCOMING MID
LATITUDE CYCLONE LOOKS MORE LIKE A WINTER PATTERN...THE EXACT
LOCATIONS OF THE UPPER AND LOWER FEATURES MEAN THE GREATEST
DIFFERENCES BETWEEN EVERYTHING AND NOTHING.  SO FOR POPS WILL GO
WITH WITH 60-80% MONDAY MORNING IN ALL AREAS.  WILL KEEP THE IDEA OF
A 9000-10000 FOOT SNOW LEVEL.  BY MONDAY AFTERNOON...WILL DECREASE
POPS IN ALL AREAS...BUT WILL KEEP 80%S OVER THE NORTHEAST CORNER.
FOR MONDAY EVENING...WILL CONTINUE TO DECREASE THE POPS...WITH JUST
MINIMAL CHANCES OVER THE HIGH MOUNTAINS AND NORTHEAST CORNER LATE
MONDAY NIGHT.  WILL GO WITH A SLIGHT CHANCE IN MOST AREAS LATE DAY
TUESDAY.  FOR TEMPERATURES...MONDAY'S HIGHS ARE 3-6C BELOW TODAY'S
HIGHS.  TUESDAY'S HIGHS ARE 3-6C WARMER THAN MONDAY'S.  FOR THE
LATER DAYS...MODELS KEEP THE NORTHWESTERLY FLOW ALOFT FOR WEDNESDAY
AND WEDNESDAY NIGHT.  ON THURSDAY AND FRIDAY...AN UPPER RIDGE AXIS
IS RIGHT OVER COLORADO WITH WEAK ZONAL FLOW ALOFT.  BY SATURDAY...A
STRONG UPPER RIDGE BUILDS INTO COLORADO FROM THE SOUTH.  MOISTURE IS
FAIR AS BEST...MAYBE ENOUGH FOR MINIMAL LATE DAY POPS.  TEMPERATURES
WARM THROUGH THE PERIOD.

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
GIVING WAY TO WIDESPREAD RAIN TONIGHT. CEILINGS WILL STILL BE FAIRLY
HIGH THIS AFTERNOON THOUGH GUSTY WINDS OR LOCALIZED LOWER
CEILINGS/VISIBILITIES IN THE STRONGER STORMS COULD INTERFERE WITH
AIRPORT OPERATIONS. INSTRUMENT APPROACHES WILL LIKELY BE NEEDED TO
KDEN TONIGHT...AND THERE WILL BE AREAS OF IFR CONDITIONS DUE TO THE
RAIN. THOSE CONDITIONS WILL LIKELY CONTINUE INTO MONDAY MORNING.

&&

.HYDROLOGY...STILL LOOKING AT A SUBSTANTIAL RAIN EVENT WITH AN INCH
OR TWO OF RAIN ACROSS THE PLAINS...BUT THE NAM SOLUTION WOULD HAVE A
HIGHER RISK OF MORE INTENSE RAINS OVER A COUPLE OF HOURS AND A
FLOODING THREAT...ALSO THAT WOULD BE MORE OF A FOOTHILLS FOCUS WITH
THE NORTHEAST LOW LEVEL WINDS. THERE IS SOME ROOM IN THE EAST SLOPE
RIVERS AND SNOWMELT WILL BE LESS...BUT WE WILL NEED TO WATCH FOR THE
RAINFALLS ADDITION TO THE FLOWS...PARTICULARLY ON THE POUDRE BUT
THIS IS TRUE ON ANY SNOWMELT FED STREAMS THAT HAVE MUCH MORE THAN AN
INCH OF RAIN ON TOP OF THAT. THE THREAT OF THIS IS MAINLY ON THE
EAST SIDE OF THE FRONT RANGE. CAPE AND PRECIPITATABLE WATER WILL BE
HIGH ENOUGH TO GENERATE HEAVY RAIN WITH THUNDERSTORMS...BUT CELL
MOTION AROUND 20 KNOTS WILL LIMIT THE DURATION. WILL HAVE TO WATCH
FOR SOME TRAINING OR MORE PERSISTENT UPSLOPE FLOW...BUT AT THIS
POINT IT LOOKS LIKE EVEN IF THERE IS AN INITIAL FOOTHILLS FOCUS THE
CONVECTION WOULD LIKELY PROPAGATE EASTWARD QUICKLY ENOUGH TO LIMIT
THE THREAT. CONSIDERED A FLASH FLOOD WATCH FOR THE BURN AREAS...BUT
WITH THE FOCUS PROBABLY LACKING AND OTHERWISE ONLY MODERATE
INGREDIENTS I WILL HOLD OFF.

COOL TEMPERATURES WILL LIMIT THE SNOWMELT THROUGH TUESDAY...THEN A
WARMING TREND WILL BRING TEMPERATURES BACK TO SLIGHTLY ABOVE AVERAGE
BY THE END OF THE WEEK.

FLOOD ADVISORIES REMAIN IN EFFECT FOR RIVERS IN JACKSON COUNTY AND
FOR THE COLORADO RIVER IN GRAND COUNTY IN NORTH CENTRAL COLORADO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/RJK
Hazardous weather outlook, Jun 19, 10:35 AM MDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1035 AM MDT SUN JUN 19 2011

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1035 AM MDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MOST OF THE AREA THIS AFTERNOON AND
EVENING. SOME OF THE STORMS WILL BE SEVERE WITH GOLFBALL SIZE
HAIL...DAMAGING WINDS...AND HEAVY RAIN. A COUPLE OF STORMS MAY
PRODUCE HAIL LARGER THAN GOLFBALLS AND AN ISOLATED TORNADO OR TWO.
THE GREATEST THREAT OF SEVERE WEATHER IS OVER  THE NORTHEAST CORNER
OF COLORADO DURING THE AFTERNOON AND EARLY EVENING. THERE WILL BE
CHANCE FOR SEVERE STORMS AS FAR WEST AS THE FOOTHILLS.

WITH SOME OF THE STORMS EXPECTED TO PRODUCE HEAVY RAINFALL...THERE
IS A SMALL THREAT OF FLASH FLOODING TODAY. IN GENERAL THE STORMS
WILL BE MOVING FAST ENOUGH TO LIMIT THE FLOOD THREAT. HOWEVER
TRAINING OF MULTIPLE THUNDERSTORM CELLS OVER THE SAME LOCATION IS
POSSIBLE...AND IF A HEAVY STORM MOVES OVER ONE OF THE BURN AREAS IN
THE FOOTHILLS FLASH FLOODING COULD OCCUR. STORMS TODAY WILL BE
CAPABLE OF PRODUCING UP TO AN INCH OF RAIN IN 30 MINUTES OR LESS.

THE THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY THIS
EVENING...GIVING WAY TO MORE WIDESPREAD RAIN OVERNIGHT INTO MONDAY
MORNING. SOME AREAS WILL RECEIVE OVER AN INCH OF RAIN FROM THIS
STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PRECIPITATION WILL CONTINUE TO FALL...POSSIBLY HEAVY AT TIMES...OVER
MOST OF THE FORECAST AREA THROUGH MONDAY MORNING. THERE WILL ALSO BE
A CHANCE OF THUNDERSTORMS ALONG WITH SNOW IN THE HIGH MOUNTAINS.
SEVERAL INCHES OF SNOW ACCUMULATION IS LIKELY FOR MOUNTAIN AREAS
ABOVE 10500 FEET BY MONDAY AFTERNOON. PRECIPITATION IS EXPECTED TO
GRADUALLY DECREASE THROUGH THE AFTERNOON AND EVENING HOURS ON
MONDAY...WITH MOST OF THIS PRECIPITATION ENDING BY TUESDAY MORNING.
TEMPERATURES ON MONDAY WILL BE UNSEASONABLY COOL WITH 60S TO LOWER
70S ON THE PLAINS AND 40S TO LOWER 60S IN THE HIGH COUNTRY.

FOR THE REST OF THE WEEK INTO NEXT WEEKEND...THERE WILL BE A SLIGHT
CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY OVER
AND NEAR THE FRONT RANGE. TEMPERATURES WILL REMAIN BELOW AVERAGE ON
TUESDAY...NEAR AVERAGE ON WEDNESDAY AND ABOVE AVERAGE THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

MEIER/BAKER

In the hours before

Special weather statement, Jun 19, 6:41 AM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
641 AM MDT SUN JUN 19 2011

COZ042-048-050-051-191315-
SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO-
NORTHEAST WELD COUNTY CO-
641 AM MDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SEDGWICK COUNTY
  NORTHERN PHILLIPS COUNTY
  NORTHERN LOGAN COUNTY
  EXTREME NORTHEASTERN WELD COUNTY

AT 637 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH AND HEAVY RAINFALL. THIS STORM WAS LOCATED 3 MILES
NORTH OF PROCTOR...OR 20 MILES NORTHEAST OF STERLING...MOVING
NORTHEAST AT 20 MPH. THIS STORM WAS APART OF A LINE OF STRONG
THUNDERSTORMS MOVING NORTHEAST ACROSS NORTHEAST LOGAN AND SEDGWICK
COUNTIES IN FAR NORTHEAST COLORADO.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO TWIN
BUTTES...SIXTEEN-MILE CORNER...SEDGWICK...PROCTOR...PLEASANT
VALLEY...PEETZ...OVID...MARKS BUTTE...JULESBURG...HOLYOKE...
FAIRFIELD...CROOK AND AMHERST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN
EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE
THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINFALL HAS ALSO BEEN REPORTED WITH THESE STORMS...WHICH MAY
PRODUCING FLOODING OF LOW-LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4049 10204 4100 10376 4100 10205
TIME...MOT...LOC 1237Z 212DEG 19KT 4087 10290

BAKER
Special weather statement, Jun 19, 12:24 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1224 PM MDT SUN JUN 19 2011

COZ042-048-191915-
LOGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
1224 PM MDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN LOGAN COUNTY
  NORTHEASTERN WELD COUNTY

AT 1223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED 10 MILES EAST OF PAWNEE
BUTTES...OR 34 MILES NORTHWEST OF STERLING...MOVING NORTHWEST AT 15
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WESTPLAINS
AND PAWNEE BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE.

&&

LAT...LON 4064 10336 4064 10407 4100 10407 4100 10334
TIME...MOT...LOC 1823Z 211DEG 28KT 4087 10377

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:47 AM MDTSpecial Weather StatementBOUWeld43 min
Jun 19, 6:41 AM MDTSpecial Weather StatementBOUPhillips, Sedgwick34 min
Jun 19, 11:01 AM MDTRiver Flood WatchBOUJackson24 hr
Jun 19, 11:42 AM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more23 hr
Jun 19, 2:42 PM MDTSevere Thunderstorm WarningBOUWeld36 min
Jun 19, 2:45 PM MDTSevere Thunderstorm WarningBOUAdams, Weld32 min
Jun 19, 3:40 PM MDTSevere Thunderstorm WarningBOUWeld24 min
Jun 19, 3:47 PM MDTSevere Thunderstorm WarningBOUWeld43 min
Jun 19, 4:22 PM MDTSevere Thunderstorm WarningBOULogan23 min
Jun 19, 4:41 PM MDTSevere Thunderstorm WarningBOULogan34 min
Jun 19, 5:04 PM MDTTornado WarningBOULogan26 min
Jun 19, 5:19 PM MDTTornado WarningBOULogan, Sedgwick26 min
Jun 19, 5:42 PM MDTTornado WarningBOUSedgwick33 min
Jun 19, 5:48 PM MDTSevere Thunderstorm WarningBOULogan57 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.